Volume 3, Issue 2, April 2015, Page: 33-38
A Study on a Tandem Stochastic Queueing Model with Parallel Phases and a Numerical Example
Vedat Sağlam, Department of Statistics, Faculty of Science and Arts, OndokuzMayıs University, Kurupelit, Turkey
Erdinç Yücesoy, Department of Statistics, Faculty of Science and Arts, OndokuzMayıs University, Kurupelit, Turkey
Murat Sağır, Department of Statistics, Faculty of Science and Arts, OndokuzMayıs University, Kurupelit, Turkey
Müjgan Zobu, Department of Statistics, Faculty of Science and Arts, Amasya University, Amasya, Turkey
Received: Feb. 3, 2015;       Accepted: Feb. 19, 2015;       Published: Mar. 8, 2015
DOI: 10.11648/j.sjams.20150302.12      View  2584      Downloads  165
Abstract
In this study a two stage queueing model is analyzed. At first stage there is a single server having exponential service time with parameter μ_1 and no waiting is allowed in front of this server. There are two parallel phase-type servers at second stage and these parallel servers have exponential service time with parameter μ_2. Arrivals to this system is Poisson with parameter λ. An arriving customer to this system has service if the server at first stage is available or leaves the system if the server is busy where the first loss occurs. After having service in first stage the customer proceeds to the second stage, if both of the phase-type parallel servers in second stage are available the customer chooses one of these servers with probability 0.50 or leaves the system if any of these servers in second stage is busy so the second loss occurs. A customer who has service at both stages leaves the system. The number of customers in this model is represented by a 3-diamensional Markov chain and Kolmogorov differential equations are obtained. After that mean number of customers and mean waiting time in the system is obtained by limit probabilities. We have shown that the customer numbers at first and second stages are dependent to each other. The numerical analysis of obtained performance measures are shown by a numeric example. Finally the graphs of loss probabilities and measure of performances given for some values of arrival rate λ and the service parameters.
Keywords
3-diamensional Markov Chain, Tandem Queuing System, Poisson Current, Phase-Type Distributions, Loss Probabilities
To cite this article
Vedat Sağlam, Erdinç Yücesoy, Murat Sağır, Müjgan Zobu, A Study on a Tandem Stochastic Queueing Model with Parallel Phases and a Numerical Example, Science Journal of Applied Mathematics and Statistics. Vol. 3, No. 2, 2015, pp. 33-38. doi: 10.11648/j.sjams.20150302.12
Reference
[1]
Jackson, R. R. P., “Queueing systems with Phase-Typeservice”, Operat. Res. Quart., 5, 109-120, 1954.
[2]
Tembe, S. V., and Wolff, R. W., “The Optimal Order of Service in Tandem Queues”, Operations Research, 22, 824-832, 1974.
[3]
R. K. Rana, “Queueing problems with arrivals in general stream and phase type service” Metrika, vol. 18, no. 1, pp. 69–80, 1972.
[4]
V. Ramaswami and M. F. Neuts, “A duality theorem for phase type queues”, The Annals of Probability, Vol.8, No.5, 974-985, 1980.
[5]
V. Ramaswami, “Algorithms for the Multi-Server Queue”, Commun. Statist.- Stochastic Models, 1(3), 393-417, 1985.
[6]
D. D. Selvam and V. Sivasankaran, “A two-phase queueing system with server vacations”, Operations research letters, Vol.15, no.3, pp.163-169, 1994.
[7]
J. R. Artalejo and G. Choudhury, “Steady State Analysis of an M/G/1 Queue with Repeated Attempts and Two-Phase Service”, Quality Technology & Quantative Management, Vol.1, No.2, pp. 189-199, 2004.
[8]
B. V. Houdt and A. S. Alfa, “Response time in a tandem queue with blocking, Markovian arrivals and phase-type services”, Operations Researc Letters 33, pp.373-381, 2005.
[9]
Gross, D., Harris, C. M., Thompson, M. J., Shortle, F. J., Fundementals of Queueing Theory, 4th ed., John Wiley & Sons, New York, 2008.
[10]
Stewart, W.J., Probability, Markov Chains, Queues and Simulation, Princeton University Press, United Kingdom, 2009.
[11]
M. Zobu, V. Sağlam, M. Sağır, E. Yücesoy, and T. Zaman, “The Simulation and Minimization of Loss Probability in the Tandem Queueing with Two Heterogeneous Channel” Mathematical Problems in Engineering, vol. 2013, Article ID 529010, 4 pages, 2013. doi:10.1155/2013/529010.
[12]
M. Zobu and V.Sağlam, “Control of Traffic Intensity in Hyperexponential and Mixed Erlang Queueing Systems with a Method Based on SPRT” Mathematical Problems in Engineering, vol. 2013, Article ID 241241, 9 pages, 2013. doi:10.1155/2013/241241.
[13]
V.Sağlam and M. Zobu, “A Two-Stage Model Queueing with No Waiting Line between Channels”, Mathematical Problems in Engineering, Volume 2013, Article ID 679369, 5 pages.
[14]
V. Sağlam, M. Uğurlu, E.Yücesoy, M. Zobu, M. Sağır, “On Optimization of a Coxian Queueing Model with Two Phases”, Applied and Computational Mathematics. Vol. 3, No. 2, 2014, pp. 43-47. doi: 10.11648/j.acm.20140302.11.
Browse journals by subject